Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 14, 2016, 3:17 PM EDT for 5 counties in Vermont. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 14, 2016, 4:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Addison County, VT, Caledonia County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 54 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:05 PM EDT | TSTM WND DMG | 2 S Worcester, VT | NUMEROUS TREES DOWN |
| Jul 14, 4:18 PM EDT | TSTM WND DMG | 1 E Calais, VT | TREES DOWN...POWER LINES DOWN...SPARKING FIRE ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WUUS51 KBTV 141917
SVRBTV
VTC001-005-007-015-023-142015-
/O.NEW.KBTV.SV.W.0019.160714T1917Z-160714T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
317 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
SOUTHERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
WASHINGTON COUNTY IN CENTRAL VERMONT...
NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
SOUTHWESTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT...
* UNTIL 415 PM EDT
* AT 316 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
HINESBURG...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...
CHARLOTTE...BERLIN...EAST MONTPELIER...MONKTON...MORRISVILLE...
HUNTINGTON...STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...
WARREN...WOLCOTT...MORETOWN AND CALAIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4426 7221 4421 7240 4422 7242 4421 7243
4403 7317 4433 7327 4462 7248
TIME...MOT...LOC 1916Z 238DEG 33KT 4427 7304
HAIL...0.75IN
WIND...60MPH
$$
BANACOS2 follow-up statements
693
WWUS51 KBTV 141949
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
349 PM EDT THU JUL 14 2016
VTC001-005-007-015-023-142015-
/O.CON.KBTV.SV.W.0019.000000T0000Z-160714T2015Z/
LAMOILLE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT-CALEDONIA VT-
349 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN LAMOILLE...SOUTHEASTERN CHITTENDEN...WASHINGTON...NORTH
CENTRAL ADDISON AND SOUTHWESTERN CALEDONIA COUNTIES...
AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MOSCOW...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...STOWE...RICHMOND...BERLIN...EAST MONTPELIER...
MORRISVILLE...HUNTINGTON...MIDDLESEX...WAITSFIELD...WOLCOTT...
MORETOWN...CALAIS...FAYSTON...PLAINFIELD...BOLTON...WORCESTER...
WOODBURY...ELMORE AND MARSHFIELD.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4426 7221 4421 7240 4422 7242 4421 7243
4409 7298 4441 7305 4462 7248
TIME...MOT...LOC 1948Z 238DEG 33KT 4443 7269
HAIL...0.75IN
WIND...60MPH
$$
BANACOS554
WWUS51 KBTV 142014
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT THU JUL 14 2016
VTC001-005-007-015-023-142022-
/O.EXP.KBTV.SV.W.0019.000000T0000Z-160714T2015Z/
LAMOILLE VT-CHITTENDEN VT-WASHINGTON VT-ADDISON VT-CALEDONIA VT-
414 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMOILLE...
SOUTHEASTERN CHITTENDEN...WASHINGTON...NORTH CENTRAL ADDISON AND
SOUTHWESTERN CALEDONIA COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF WASHINGTON, CALEDONIA, AND LAMOILLE COUNTIES AS THE
STORM TRACKS TO THE EAST NORTHEAST ACROSS CENTRAL VERMONT.
LAT...LON 4426 7221 4421 7240 4422 7242 4421 7243
4409 7298 4441 7305 4462 7248
TIME...MOT...LOC 2012Z 238DEG 33KT 4451 7250
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:49 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 14, 1:49 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Burlington VT 149 PM EDT Thu Jul 14 2016 .SYNOPSIS... Another warm and humid day is on tap for the North Country with strong thunderstorms developing early this afternoon into this evening, some producing damaging winds, large hail and heavy rainfall. Storms shift east of the area after sunset with quieter conditions expected tonight. Friday will feature a few more showers and thunderstorms as a cold front shifts into the region, but are not expected to be as strong. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 149 PM EDT Thursday...Severe thunderstorm watch 383 is in effect until 7 PM EDT for all of Vermont and most of northern New York, except Saint Lawrence County. Composite radar loop showing widespread shower and thunderstorm activity across northern New York at this time, which will move east into Vermont later this afternoon. Previous Discussion...An active day is expected across the North Country today with several ingredients coming together to enhance the potential for strong to locally severe storms from mid-morning on. Current water vapor and surface analysis show a shortwave trough moving into the Ohio river valley and surface MCS producing nocturnal convection across western PA/NY. As this system lifts northeastward through the BTV CWA this afternoon, the pre-storm environment will be primed for convective development with dewpoints already in the 60s early this morning and increasing southerly flow supporting additional moisture influx as PWATs surge to 2 inches by 21z over the Champlain Valley. Surface temperatures rising back into the 80s will result in increasing instability on order of 1000-2000 J/kg of CAPE, and this combined with increasing deep layer shear upwards of 30-40kts will be sufficient for strong to locally severe storms to develop across the area. SPC has highlighted the region in slight risk, with the primary threat being damaging winds and heavy rainfall. First highlighted by another BTV forecaster yesterday, I'm in agreement that there will likely be two waves of organized storms today, the first forming where instability will be greatest from the northern Adirondacks eastward into Vermont say from 16z onward through the afternoon, with a second area in the evening hours moving out of southeast Ontario and into the Saint Lawrence Valley of New York where deep layer shear will be strongest. Second wave likely to be not as strong as the first as the environment will be sufficiently worked over, but nevertheless have continued to highlight likely pops along the international border of New York for a couple of hours beyond 00z. Towards midnight, convective activity should wane as the trough shifts east of the area, with another warm, muggy night in store under partly cloudy skies as the parent cold front remains well upstream. Continued south/southwesterly flow should mitigate widespread fog, but sheltered areas will likely see some with low temps area-wide holding in the 60s to locally low 70s in the Champlain Valley. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... As of 341 AM EDT Thursday...Surface cold front then sags into the area on Friday afternoon into Friday evening with renewed chances of showers and storms. Instability will be less than today given lower dewpoints in the lower to mid 60s. However, decent 0-6 km westerly shear will still be present to promote at least some nominal organization with best coverage across the northern tier of counties in proxy with the approaching boundary and associated low level convergence. At this point I'm not expecting widespread severe, but a few storms could trend a bit on the robust side across the north as the pbl will be deeply mixed and environmental capping near 700 mb will be less than points south. Highs mainly in the lower to mid 80s. Front continues to limp southward into our area Friday night and will likely wash out atop or just south of our area by Saturday as synoptic background flow remains west to southwesterly. Evening showers/storms should wane in coverage and intensity Friday night with loss of insolation, with only very low/slight chance pops continuing into Saturday with remnant boundary in the vicinity. Lows should be more pleasant near seasonable mid-summer norms in the 56 to 64 range Friday night which will be welcomed by most. Highs on Saturday in the 76 to 84 range under partly sunny skies. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 341 AM EDT Thursday...After a dry and seasonably warm day on Sunday (highs 78 to 84) active weather then returns by Monday of next week with additional shortwave energy and an accompanying H5 trough swinging into the region. This will promote a return of showers/storms to the forecast area Monday afternoon into Monday night and a cursory look at the synoptic background fields suggests it could be another active weather day. Behind this feature drier conditions are expected by next Tuesday afternoon. && .AVIATION /18Z Thursday THROUGH Tuesday/... Through 18Z Friday...VFR, except for some areas of MVFR/IFR in thunderstorms through 23Z Thursday. Some areas of fog between 06Z-12Z Friday, especially in those areas that get rainfall this afternoon. Outlook 18z Friday through Tuesday... 18z Fri - 06z Sat: VFR with periods of MVFR/brief IFR in scattered showers and thunderstorms, mainly after 15z Friday. 06z Sat - 00z Sun: Mainly VFR with chance SHRA. 00z Sat - 12z Mon: VFR under high pressure. 12z Mon - 12z Tue: Mainly VFR with chance MVFR/IFR showers/storms along a cold front passage. 12Z Tue - 00z Wed: Mainly VFR as high pressure builds into region. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...WGH/Lahiff SHORT TERM...JMG LONG TERM...JMG AVIATION...WGH
Hazardous weather outlook, Jul 14, 1:53 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EDT THU JUL 14 2016 NYZ027-028-030-031-034-035-VTZ001>012-016>019-151800- NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 153 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL, STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER CELLS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-029-087-151800- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- 153 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL, STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER CELLS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 10:28 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1028 AM EDT THU JUL 14 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-150000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1028 AM EDT THU JUL 14 2016 ...STRONG TO SEVERE STORMS EXPECTED ACROSS THE NORTH COUNTRY THIS AFTERNOON... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN NEW YORK BETWEEN 11 AM AND 1 PM, MOVING INTO THE CHAMPLAIN VALLEY BETWEEN 1 AND 4 PM AND AFTER 3 PM FOR EASTERN VERMONT. THE GREATEST THREAT FOR THE STRONGEST TO POTENTIALLY SEVERE STORMS APPEARS TO BE FROM THE CHAMPLAIN VALLEY OF NEW YORK EASTWARD INTO VERMONT. THE PRIMARY HAZARDS FROM THE STRONGEST STORMS ARE GUSTY TO DAMAGING WINDS CAPABLE OF DOWNING TREES AND POWER LINES, AS WELL AS HIGH RAINFALL RATES LEADING TO LOCALIZED FLASH FLOODING. REMEMBER THAT ALL THUNDERSTORMS ARE CAPABLE OF DEADLY CLOUD-TO-GROUND LIGHTNING. WHILE THE SEVERE THUNDERSTORM THREAT SHOULD END BY SUNSET, ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG THE INTERNATIONAL BORDER A COUPLE OF HOURS INTO THE EVENING. PLEASE MONITOR THE WEATHER SITUATION CLOSELY TODAY AND BE PREPARED TO TAKE THE NECESSARY ACTIONS IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS DEVELOPING WEATHER SITUATION. LAHIFF/SLW
Special weather statement, Jul 14, 2:03 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT THU JUL 14 2016
NYZ028-031-VTZ001>003-005-006-016-141900-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-GRAND ISLE-WESTERN FRANKLIN-
203 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLINTON...NORTH
CENTRAL LAMOILLE...GRAND ISLE...NORTH CENTRAL CHITTENDEN...
NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...
AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND ISLE...
MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO
GROUND LIGHTNING.
BOATERS ON THE NORTHERN PORTION OF LAKE CHAMPLAIN SHOULD SEEK SAFE
HARBOR.
LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...GRAND ISLE...BEEKMANTOWN...
RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...TROY...SOUTH HERO...
ENOSBURG FALLS...BAKERSFIELD...MONTGOMERY...NORTH HERO...WESTFIELD...
JAY...ISLE LA MOTTE...LAKE CARMI STATE PARK...ALBURGH DUNES STATE
PARK...HIGHGATE FALLS AND JAY IN FRANKLIN COUNTY.
LAT...LON 4501 7243 4482 7235 4458 7356 4481 7363
4502 7274 4501 7261
TIME...MOT...LOC 1801Z 253DEG 37KT 4475 7338
BANACOSSpecial weather statement, Jul 14, 2:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 210 PM EDT THU JUL 14 2016 NYZ034-035-VTZ005-008-009-017-018-141915- WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN CHITTENDEN- 210 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...SOUTHWESTERN CHITTENDEN AND NORTHWESTERN ADDISON COUNTIES... AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF MOUNT MARCY...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM...IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... SOUTH BURLINGTON...BRISTOL...BURLINGTON INTERNATIONAL AIRPORT... ESSEX...ADDISON...WINOOSKI...SHELBURNE...HINESBURG...CHARLOTTE... FERRISBURGH...WILLSBORO...MONKTON...STARKSBORO...NEW HAVEN... WESTPORT...PORT HENRY...ELIZABETHTOWN...PANTON...ST. GEORGE AND D A R STATE PARK. IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN NEW YORK...AND VERMONT. LAT...LON 4382 7392 4415 7408 4458 7318 4418 7294 TIME...MOT...LOC 1809Z 237DEG 31KT 4400 7382 BANACOS
Special weather statement, Jul 14, 3:09 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 309 PM EDT THU JUL 14 2016 NYZ035-VTZ005>009-017-018-142015- EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN- 309 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHERN CHITTENDEN...WASHINGTON AND NORTHWESTERN ADDISON COUNTIES... AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MONKTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM, IN ADDITION TO HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...CHARLOTTE... BERLIN...FERRISBURGH...EAST MONTPELIER...MONKTON...HUNTINGTON... STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...MORETOWN... CALAIS...FAYSTON...LINCOLN AND PLAINFIELD. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4402 7325 4432 7333 4458 7249 4428 7228 TIME...MOT...LOC 1908Z 242DEG 39KT 4420 7314 BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:00 PM EDT | Special Weather Statement | BTV | Addison | 60 min |
| Jul 14, 2:03 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 57 min |
| Jul 14, 3:09 PM EDT | Special Weather Statement | BTV | Washington | 66 min |
| Jul 14, 3:29 PM EDT | Special Weather Statement | BTV | Rutland | 61 min |
| Jul 14, 3:30 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 60 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | BTV | Franklin | 62 min |
| Jul 14, 3:45 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 48 min |
| Jul 14, 4:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 53 min |
| Jul 14, 4:37 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 53 min |
| Jul 14, 4:46 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange | 48 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.